Alert archive / Massachusetts / High Wind Watches in 2014
High Wind Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Nov 16, 2014, 3:19 AM EST for 5 counties in Rhode Island; 6 counties in Massachusetts. It took effect at Nov 17, 2014, 3:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 16, 2014, 3:19 AM EST (08:19 UTC)
- In effect from
- Nov 17, 2014, 3:00 PM EST
- Expired
- Nov 16, 2014, 4:11 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 33 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 WWUS71 KBOX 160819 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 319 AM EST SUN NOV 16 2014 ...DAMAGING WINDS POSSIBLE IN SOUTHEAST NEW ENGLAND MONDAY AFTERNOON AND MONDAY NIGHT... MAZ024-RIZ008-161630- /O.NEW.KBOX.HW.A.0003.141117T2000Z-141118T0600Z/ /O.CON.KBOX.FZ.W.0005.000000T0000Z-141116T1100Z/ NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...NANTUCKET...BLOCK ISLAND 319 AM EST SUN NOV 16 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * LOCATION...NANTUCKET AND BLOCK ISLAND. * TEMPERATURES...AROUND 30 EARLY THIS MORNING WITH A HARD FREEZE. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH LATE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO DOWN TREE LIMBS AND POWER LINES...POSSIBLY CAUSING SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS. SECURE ANY LOOSE OUTDOOR ITEMS AND HAVE FLASHLIGHTS AVAILABLE IN CASE YOU LOSE POWER. && $$ MAZ016>023-RIZ002-004>007-161630- /O.NEW.KBOX.HW.A.0003.141117T2000Z-141118T0600Z/ EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 319 AM EST SUN NOV 16 2014 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * LOCATION...MUCH OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO DOWN TREE LIMBS AND POWER LINES...POSSIBLY CAUSING SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS. SECURE ANY LOOSE OUTDOOR ITEMS AND HAVE FLASHLIGHTS AVAILABLE IN CASE YOU LOSE POWER. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
149 WWUS71 KBOX 161103 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 603 AM EST SUN NOV 16 2014 ...DAMAGING WINDS POSSIBLE IN SOUTHEAST NEW ENGLAND LATE MONDAY AFTERNOON AND MONDAY NIGHT... MAZ024-RIZ008-161915- /O.EXP.KBOX.FZ.W.0005.000000T0000Z-141116T1100Z/ /O.CON.KBOX.HW.A.0003.141117T2000Z-141118T0600Z/ NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...NANTUCKET...BLOCK ISLAND 603 AM EST SUN NOV 16 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * LOCATION...NANTUCKET AND BLOCK ISLAND. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 50 AND 60 MPH LATE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO DOWN TREE LIMBS AND POWER LINES...POSSIBLY CAUSING SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS. SECURE ANY LOOSE OUTDOOR ITEMS AND HAVE FLASHLIGHTS AVAILABLE IN CASE YOU LOSE POWER. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ MAZ016>023-RIZ002-004>007-161915- /O.CON.KBOX.HW.A.0003.141117T2000Z-141118T0600Z/ EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 603 AM EST SUN NOV 16 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * LOCATION...MUCH OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 50 AND 60 MPH. * TIMING...LATE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO DOWN TREE LIMBS AND POWER LINES...POSSIBLY CAUSING SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS. SECURE ANY LOOSE OUTDOOR ITEMS AND HAVE FLASHLIGHTS AVAILABLE IN CASE YOU LOSE POWER. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
271 WWUS71 KBOX 162111 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EST SUN NOV 16 2014 ...DAMAGING WINDS POSSIBLE IN SOUTHEAST NEW ENGLAND LATE MONDAY AFTERNOON AND MONDAY NIGHT... MAZ022>024-170515- /O.UPG.KBOX.HW.A.0003.141117T2000Z-141118T0600Z/ /O.NEW.KBOX.HW.W.0005.141117T2000Z-141118T0400Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 411 PM EST SUN NOV 16 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM TO 11 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING FOR CAPE COD AND THE ISLANDS...WHICH IS IN EFFECT FROM 3 PM TO 11 PM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...CAPE COD...MARTHAS VINEYARD...AND NANTUCKET. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 TO 60 MPH. * TIMING...LATE MONDAY AFTERNOON AND MONDAY EVENING. * IMPACTS...WIND GUSTS MAY BE STRONG ENOUGH TO KNOCK DOWN TREES...TREE LIMBS AND POWER LINES...POSSIBLY CAUSING SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. && $$ MAZ016>021-RIZ002-004>008-170515- /O.UPG.KBOX.HW.A.0003.141117T2000Z-141118T0600Z/ /O.NEW.KBOX.WI.Y.0017.141117T2000Z-141118T0300Z/ EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...PROVIDENCE... WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 411 PM EST SUN NOV 16 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM TO 10 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 10 PM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...MUCH OF RHODE ISLAND AND INTERIOR SOUTHEAST MASSACHUSETTS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE MONDAY AFTERNOON AND MONDAY EVENING. * IMPACTS...WIND GUSTS MAY BE STRONG ENOUGH TO KNOCK DOWN TREE LIMBS AND A FEW POWER LINES...POSSIBLY CAUSING ISOLATED POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FIELD FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Nov 16, 12:21 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 16, 12:21 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1221 AM EST SUN NOV 16 2014 .SYNOPSIS... DRY BUT UNSEASONABLY COLD WEATHER CONTINUES INTO TONIGHT. NOT AS COLD SUNDAY AS HIGH PRESSURE MOVES OFFSHORE. INTENSIFYING LOW PRESSURE TRACKS OVER NEW ENGLAND MON AND MON NIGHT YIELDING A SOAKING RAIN FOR MUCH OF THE AREA...WITH A LOW RISK OF SNOW/SLEET AND FREEZING RAIN MONDAY MORNING ACROSS WESTERN MA AND SOUTHWEST NH. AN ARCTIC FRONT SWEEPS ACROSS THE REGION EARLY TUE WITH DRY WEATHER RETURNING...HOWEVER THE COLDEST AIR OF THE SEASON INVADES THE AREA. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 1220 AM UPDATE... OVERNIGHT FORECAST IN GOOD SHAPE. TEMPERATURES CONTINUE TO DROP OFF QUICKLY THANKS TO CLEAR SKIES...LIGHT WINDS AND A DRY AIRMASS IN PLACE. READINGS ALREADY DOWN INTO TEENS AND LOWER 20S ACROSS PARTS OF SW NH...AND CENTRAL AND INTERIOR E MA. EARLY LOOK AT 00Z MODELS SHOWS SLIGHTLY MILDER SOLUTION FOR OUR AREA. MINOR SNOW ACCUMULATIONS ARE CONFINED TO FAR NW MA AND SW NH WITH BRIEF WINTRY MIX AT ONSET EARLY MON MORNING AS FAR E AS WILLIMANTIC TO WORCESTER TO LAWRENCE CORRIDOR...AND ALL RAIN FARTHER S AND E. WILL REVIEW FULL SUITE OF 00Z GUIDANCE BEFORE MAKING DECISION ON ANY HEADLINES FOR 4 AM SUN ISSUANCE. ALSO LOOKING AT POTENTIAL FOR STRONG/DAMAGING WINDS IN WARM SECTOR FOR MUCH OF RI AND SE MA LATE MON AND MON EVENING. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... WARM AIR BEGINS TO ADVECT INTO THE REGION AS THE HIGH PRESSURE MOVES OFFSHORE AND WINDS TURN TO THE SOUTHWEST. WITH THE WARM AIR ADVECTION...EXPECT CLOUDS TO MOVE IN FROM SOUTHWEST TO NORTHEAST A COUPLE HOURS AFTER SUNRISE. WITH THE DRY LOWER LEVELS...EXPECTING A DRIER DAY...BUT CAN/T RULE OUT A PASSING SHOWER. HIGHS SHOULD BE GENERALLY IN THE 40S WITH THE HIGHER ELEVATION BEING CLOSER TO 40...MID 40S ALONG THE COAST AND NEAR 50 ON THE ISLANDS AND THE SOUTHERN PART OF THE OUTER CAPE. SOUTHWEST WIND GUSTS IN THE UPPER 20 MPH RANGE SHOULD ALSO BE SEEN ALONG WITH MID TEENS FOR SUSTAINED WINDS AS A VERY STRONG LOW LEVEL JET FLOWS OVER THE REGION. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MONDAY... * WINTRY WEATHER... MODELS HAVE BEEN TRENDING WARMER WITH SURFACE LOW TRACKING OVER/ACROSS SOUTHERN NEW ENGLAND. THE ABSENCE OF RIDGING DOWNSTREAM AND ASSOCIATED COLD HIGH PRES /ONLY 1020 MB HIGH OVER SE QUEBEC MON/ WILL RESULT IN SHALLOW COLD AIR ERODING WITH TIME. THE WILDCARD WILL BE STRONG PRES FALLS APPROACHING FROM SOUTH MON WHICH WILL LIKELY KEEP WINDS FROM THE N-NE IN THE CT RVR VLY. THIS WILL SLOWLY THE EROSION OF THE COLD AIR. NEVERTHELESS THE WARM AIR WILL EVENTUALLY WIN OUT WITH POTENTIALLY SOME WARMING FROM TOP DOWN /PRECIP DRAG/. SO EARLY INDICATIONS ARE FOR A POTENTIAL MIX OF SNOW AND SLEET MON MORNING ACROSS WESTERN MA INTO SOUTHWEST NH /I-91 CORRIDOR/ WITH AN INCH OR TWO POSSIBLE BEFORE A CHANGEOVER TO FREEZING RAIN WITH ICE ACCRETION UP TO A TENTH OF AN INCH BEFORE A CHANGE OVER TO ALL RAIN DURING THE AFTERNOON. ELSEWHERE...PTYPE ALL RAIN. * HEAVY RAINFALL POTENTIAL... HIGH AMPLITUDE TROUGH TAPS GULF AND ATLANTIC MOISTURE WITH A PLUME OF PWATS +2 STD MOVING UP THE EASTERN SEABOARD INTO NEW ENGLAND. STRONG JET DYNAMICS AS WELL WITH 925 AND 850 WIND ANOMALIES WITHIN THIS PLUME ON THE ORDER OF +3 STD. THIS COMBINED WITH SURFACE WAVE TRACKING OVER THE AREA LATE MON WILL YIELD THE POTENTIAL FOR A PERIOD OF HEAVY RAINFALL. BOTH THE 12Z GFS AND ECMWF HAVE WIDESPREAD AMOUNTS OVER 1 INCH. LOW RISK OF LOCALLY MORE IF EMBEDDED CONVECTION DEVELOPS AS MODELS HAVE A DEEP LAYER OF MOIST ADIABATIC LAPSE RATES. COULD SEE A SLOW LATE DAY COMMUTE MON. * STRONG/GUSTY WIND POTENTIAL... BOTH 12Z ECMWF AND GFS HAVE 60+ KT SSW 925 MB JET ACROSS SOUTHEAST MA WITH 12Z GFS MORE ROBUST WITH UP TO 75 KT FROM EASTERN LONG ISLAND INTO RI 00Z TUE. THE 12Z GEFS SUPPORTS THIS IDEA WITH +3 STD 925 MB WIND ANOMALY ALONG THE SOUTH COAST. BUFKIT SOUNDINGS INDICATE LOW LEVEL LAPSE RATES ARE NEUTRAL TO INVERTED. HOWEVER HALF THE JET SPEED AT 925 MB IS USUALLY A GOOD INDICATION OF WHAT IS CAPABLE REACHING THE SURFACE. IN ADDITION HEAVY SHOWERS MAY HELP TRANSPORT STRONGER WINDS ALOFT TO THE SURFACE. NEVERTHELESS WIND GUSTS UP TO 40 MPH OR SO ARE POSSIBLE WITH RISK HIGHEST ALONG SOUTH COAST. MONDAY NIGHT... RAIN ENDS AS ARCTIC FRONT MOVES ACROSS THE REGION. STRONG COLD AIR ADVECTION MAY RESULT IN ANY STANDING WATER/MOISTURE FREEZING OVERNIGHT INTO TUE MORNING ESPECIALLY INLAND. THUS LOW RISK OF SOME ICY ROADS LATE. INTO THE MIDWEEK PERIOD... GOOD MODEL CONSENSUS THAT WE WILL SEE OUR FIRST TASTE OF ARCTIC AIR. ENSEMBLE MEANS CONTINUE TO HAVE A STRONG SIGNAL OF WELL BELOW NORMAL SURFACE TEMPERATURES BY MIDWEEK. WIND CHILLS DOWN INTO THE TEENS TO SINGLE DIGITS FOR A TIME WITH GUSTY WEST WINDS THE STRONGEST OF WHICH WILL BE ACROSS THE SHORELINE AND ADJACENT WATERS. DRY WEATHER PREVAILING FOR MOST AREAS. THE COLDER AIR OVER THE RELATIVELY WARM WATER WILL MEAN A GREATER RISK FOR OCEAN- DRIVEN SHOWERS NEAR THE COAST AND OVER THE COASTAL WATERS. LATE NEXT WEEK... A COLD FRONT IS EXPECTED TO CROSS SOUTHERN NEW ENGLAND. LOW CONFIDENCE FORECAST AS TO TIMING...WITH LARGE SPREADS IN THE MODEL SOLUTIONS. WILL KEEP THE FORECAST ESSENTIALLY DRY FOR NOW...WITH ONLY A SLIGHT CHANCE FOR PRECIPITATION FRIDAY INTO FRIDAY NIGHT. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. 0520Z UPDATE: HIGH CONFIDENCE TODAY...MODERATE CONFIDENCE TONIGHT AND MON. VFR THROUGH EARLY TONIGHT WITH CIGS AOA 080...EXCEPT FOR AREAS OF MVFR CIGS THIS AFTERNOON NEAR S COAST WHERE ISOLATED SHOWERS ALSO POSSIBLE. MVFR CIGS BECOME MORE WIDESPREAD TONIGHT AS RAIN ARRIVES FROM SW TO NE...STARTING AS A WINTRY MIX FROM IJD-ORH-LWM AND POINTS N/W. MIX TRANSITIONS TO RAIN MON MORNING...LAST ACROSS NW MA AND FAR SW NH BY MIDDAY. NOT LOOKING FOR MORE THAN AN INCH OR TWO OF SLUSHY ACCUMULATION BUT LIGHT ICING /UNDER 0.25 INCH/ IS EXPECTED. CLOSER TO COAST...RAIN/FOG THROUGH MUCH OF DAY AS CONDITIONS LOWER TO IFR BY AFTERNOON. POTENTIAL FOR ISOLATED THUNDER NEAR S COAST AS WELL AS STRONG SW WINDS GUSTING TO 40KT AND LLWS...AS SW JET INCREASES TO 65KT AT 2-3KFT. KBOS TERMINAL...HIGH CONFIDENCE IN TAF. ALL RAIN EXPECTED LATE TONIGHT INTO MON. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. SHOULD SEE FZRA/PL MIX AT ONSET AROUND 08Z MON BEFORE QUICK TRANSITION TO RAIN AROUND 10Z. OUTLOOK...TUESDAY THROUGH THURSDAY. TUESDAY THROUGH THURSDAY...MODERATE CONFIDENCE. VFR. GUSTY W WINDS. STRONGEST ALONG SHORELINE TERMINALS. GUSTS OF AROUND 30 KTS POSSIBLE AT TIMES. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. TONIGHT...HIGH PRESSURE MOVING WEST TO EAST JUST SOUTH OF THE REGION WILL KEEP WINDS/SEAS BELOW SCA THRESHOLDS. SUNDAY...SOUTHWEST WIND GUSTS OF 25 KNOTS SHOULD DEVELOP ACROSS THE WATERS BY AFTERNOON AND AREAS OF 5 FT WAVE HEIGHTS SHOULD DEVELOP LATE AS HIGH PRESSURE MOVES OFF THE COAST. SCA HEADLINES ARE A POSSIBILITY ESPECIALLY FOR LATE THIS PERIOD BUT CONFIDENCE IS NOT HIGH. MONDAY...WARM FRONT LIFTS NORTH OF THE WATERS WITH STRONG SSW WINDS POSSIBLE LATE IN THE DAY ESP OVER CAPE COD/NANTUCKET WATERS. THUS LOW RISK OF SSW GALES. HEAVY RAIN WITH ISOLATED THUNDER POSSIBLE. MODERATE CONFIDENCE ON WIND AND WAVES. MONDAY NIGHT...ARCTIC FRONT SWEEPS ACROSS THE WATERS FROM WEST TO EAST. THEREFORE LOW RISK OF SSW GALES EARLY SOUTHEAST WATERS THEN INCREASING RISK OF WEST GALES TOWARD DAYBREAK ALL WATERS. MODERATE CONFIDENCE ON WIND AND WAVES. OUTLOOK...TUESDAY THROUGH THURSDAY. MODERATE CONFIDENCE. GUSTY W WINDS POTENTIALLY EXCEEDING GALE FORCE AT TIMES. RAINS ANTICIPATED OVER THE WATERS WITH THE POSSIBILITY OF FOG... WHICH WOULD RESULT IN VISIBILITY RESTRICTIONS AT TIMES. ROUGH SEAS OVER THE WATERS THROUGHOUT THIS PERIOD WITH MAXIMUM SIGNIFICANT WAVE HEIGHTS OF 7 TO 11 FEET. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...FREEZE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR MAZ024. NH...NONE. RI...FREEZE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR RIZ008. MARINE...NONE. && SYNOPSIS...BELK/NOCERA NEAR TERM...JWD SHORT TERM...NOCERA LONG TERM...BELK AVIATION...JWD MARINE...BELK/NOCERA/ROLLER
Hazardous weather outlook, Nov 15, 8:39 PM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 839 PM EST SAT NOV 15 2014 CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-RIZ001-170145- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- 839 PM EST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MINOR ACCUMULATIONS OF SNOW AND/OR ICE POSSIBLE ACROSS INTERIOR SOUTHERN NEW ENGLAND LATE SUNDAY NIGHT THROUGH MONDAY...ESPECIALLY IN NORTHWEST MASSACHUSETTS AND FAR SOUTHWEST NEW HAMPSHIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-013>023-RIZ002>007-170145- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 839 PM EST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ024-RIZ008-170145- NANTUCKET MA-BLOCK ISLAND RI- 839 PM EST SAT NOV 15 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-170145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 839 PM EST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY OF WESTERLY GALE FORCE WIND GUSTS TUESDAY AFTERNOON INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:11 PM EST | Wind Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 27 hr |
| Nov 16, 3:15 AM EST | Gale Watch | BOX | 13 hr | |
| Nov 16, 3:25 AM EST | Winter Weather Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 34 hr |
| Nov 16, 4:04 PM EST | Gale Warning | BOX | 29 hr | |
| Nov 16, 4:04 PM EST | Storm Warning | BOX | 29 hr | |
| Nov 16, 4:11 PM EST | High Wind Warning | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth | 29 hr |
Nearby
High Wind Watches in Massachusetts, 2014High Wind Watches in Rhode Island, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.